Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Wellbutrin Causes Anxiety?


  • Please log in to reply
3 replies to this topic

#1 wanew

wanew

    Junior Member

    ID: 55067

  • Junior Member
  • PipPip
  • 52 posts
  • Gender:Male

Posted 27 May 2012 - 06:51 AM

i have read people take this medication and it makes their anxiety worse but it is classed as an antianxiety medication. is this due to its action on norepinephrine. i see its used to augment ssris but mostly i read it is for the sexual side effects induced by ssris as opposed to helping an ssri work better.

i suppose there is the problem of how everyone responds differently so wont know unless you try it too.

would it work well with paoxetine.

#2 AquaViolet

AquaViolet

    Senior Moderator

    ID: 71169

  • Admin Team-Moderator
  • 2,109 posts
  • Gender:Female
  • Location:Minnesota, USA

Posted 27 May 2012 - 12:02 PM

Please ask your doctor if Wellbutrin can be taken with your other meds.
Unfortunately, we can't answer that question here at DF, since none of us are professionals.
Take care.
~~AquaViolet~~
Posted Image
Posted Image

My Diagnoses: Severe OCD, panic disorder, depression
My Current meds: Geodon, Cymbalta, Klonopin, Lyrica 

My Previous meds:
Prozac, Paxil, Celexa,
Lexapro, Luvox, Zoloft, Clomipramine (a horrible med for me),
Xanax, Seroquel, Zyprexa, Risperdal,
Gabapentin (this med did nothing), Buspar (also did nothing)

#3 LaurynJcat

LaurynJcat

    Member

    ID: 62596

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 5,519 posts
  • Gender:Female
  • Location:Canada

Posted 29 May 2012 - 01:34 AM

Hi wanew,

Anxiety is a common initial side effect of Wellbutrin, but should diminish with time. If it is severe or doesn't go away you would need to speak to your doctor. Lots of people take Wellbutrin with an ssri (I take Wellbutrin along with escitalopram (Cipralex/Lexapro).

Best wishes
"Be gentle with yourself. You are a child of the universe, no less than the trees and the stars; you have a right to be here."
- William Ehrmann, from "Desiderata."  
 
"Nothing you ever did or that was ever done to you could touch, even in the slightest, the radiant essence of who you are."
- Ekhart Tolle, from _The Power of Now_.    Posted Image   Posted Image

#4 Grantster

Grantster

    Just Registered

    ID: 81335

  • Just Registered
  • 2 posts

Posted 29 May 2012 - 08:33 AM

I just started taking wb xl 4 weeks ago, started at 150 mg and raised it to 300 mg last week, this was to see if it would help with general anxiety, after two months on an ssri (cipralex) worked but left me completely emotionless along with the dead inside libido feeling. WB does have a stimulating affect no doubt about it, as the first week i couldnt really sleep, just king of laid there in a semi sleep state all night, but that has subsided. The anxiety bump from the WB was noticed but my Dr prescribed a low dose of tranquilizer clonazapam (sic?) to use only when needed, which will be discontinued in a month or so. The anxiety hasnt been too bad and is actually reducing, and i believe that may be because the WB is actually making me feel more confident and less worried in social situations. It was never debilitating, just a day in day out internal anxiety rumbling, i can feel that's going away.

WB may not help those with moderate or extreme anxiety, and as you say many find better relief with SsRIs by themselves or in comb with WB.

Everyone is different. Note that WB is not medically approved to treat anxiety, so not all Dr.s may be comfortable trying it. In my case, it seems to be working but it's still very early (4 weeks).





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users